MAUDE Adverse Event Report: COOK INC TRIFORCE PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56419
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation has begun; however, a conclusion is not yet available.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unusual post-thrombotic procedure involving a venous malformation and chronic occlusion of the right iliac vein, a triforce peripheral crossing set was used.The user attempted to cross the area from both jugular and iliac veins but was unsuccessful.Initially, it was reported that the set's catheter kinked in the middle of the case; however, a photo provided by the customer shows what appears to be separation of the sheath included with the set.An unknown sheath and other manufacturer¿s wire guides were also used during the procedure.The procedure was completed; however, the chronic occlusion was never able to be crossed.The initial evaluation of the returned device confirmed separation of the sheath with the inner lining and coils exposed.The radiopaque tip was not returned with the device.Per the physician, nothing unusual was observed during the procedure and the patient is doing fine.The user speculates that the tip of the device may have fallen out on the table.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unusual post-thrombotic procedure involving a venous malformation and chronic occlusion of the right iliac vein, a triforce peripheral crossing set was used.The user attempted to cross the area from both jugular and iliac veins but was unsuccessful.Initially, it was reported that the set's catheter kinked in the middle of the case; however, a photo provided by the customer shows what appears to be separation of the sheath included with the set.An unknown sheath and other manufacturer¿s wire guides were also used during the procedure.The procedure was completed; however, the chronic occlusion was never able to be crossed.The initial evaluation of the returned device confirmed separation of the sheath with the inner lining and coils exposed.The radiopaque tip was not returned with the device.Per the physician, nothing unusual was observed during the procedure and the patient is doing fine.The user speculates that the tip of the device may have fallen out on the table.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One used kcxs-5.0-35-100-rb-mpb/dav-hc set returned.The set was returned with the catheter inside sheath.The catheter was able to be removed from sheath easily.The sheath length in it's current state measured 88.4cm with approximately 5mm of inner liner exiting the distal end of the sheath.There was a kink in catheter shaft at 95.4cm from the strain relief.Additionally, a 1cm flattened section was noticed just below the kink.Additional dfa performed on 24nov2020: a borescope was inserted inside the lumen of the sheath to take a picture of the inside lumen.Additional photos were taken of the sheath tip.From the additional pictures: the coils are visible the distal tip of the introducer is separated.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one other complaint associated with the complaint device lot.The other complaint (pr 313932) was for another failure mode on the same complaint device.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use ¿the triforce peripheral crossing set is intended to be percutaneously introduced into blood vessels and support a wire guide while performing percutaneous peripheral interventions.This device is also intended for injection.This device is also intended for injection of radiopaque contrast media for purpose of angiography.¿ precautions ¿the device should not be advanced into a vessel having a reference vessel diameter smaller than the sheath outer diameter.¿ ¿the device shall not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ instructions for use: ¿caution: advancing the support catheter into the sheath without a wire guide can easily cause kinking of the catheter.Use extra caution during this process.¿ ¿caution: be sure the wire guide tip is extended beyond the cxi support catheter tip at all times, and the cxi support catheter tip is extended beyond the flexor sheath tip at all times.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that the patient¿s anatomy and the procedure contributed incident.As reported, this was an unusual case, not your usual pts (post-thrombotic).This patient had a venous malformation of the iliac at 9mo old and 30 years later, trying to help the patient.The user attempted to cross from both the jugular and iliac, but unsuccessful.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIFORCE PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10945762
Report Number1820334-2020-02239
Device Sequence Number11449292
Product Code KRA
UDI-Device Identifier00827002564190
UDI-Public(01)00827002564190(17)220911(10)9875236
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberG56419
Device Catalogue NumberKCXS-5.0-35-100-RB-MPB/DAV-HC
Device Lot Number9875236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO STIFF GLIDEWIRE AND ADVANTAGE WIRE; TERUMO STIFF GLIDEWIRE AND ADVANTAGE WIRE